Jump to content




Photo

How long does it take for new meds to start working?


  • Please log in to reply
5 replies to this topic

#1 rwalters22

rwalters22

    Member

  • Member
  • Pip
  • 6 posts

Posted 04 January 2011 - 11:13 AM

I started taking a new med called saphris 5mg lastnight. It knocks me right out and helps me stay asleep I took another tablet this morning and when I woke up I felt kinda paranoid. Is this from the medication or no because I just started and how long does it take for the med to actually start working I have been on it not even for a day. Also if this med doesnt work could i switch back to my original med I was first put on risperdal? The risperdal worked the best so far I have been on abilify and zoloft and it didnt work I stopped risperdal because of side effects but I think the dose was too high and if i was at a lower dose I would be fine thats if saphris doesnt work?




#2 Anna

Anna

    Member

  • Inmate
  • 4003 posts

Posted 05 January 2011 - 12:00 AM

The AAPs kick in fairly fast, as a rule.

The paranoia could or could not be the saphris. I believe as I was idly reading the prescriber's information sheet at my PCP appointment today (just restarted it and never read the full sheet) I do sort of remember some mention of paranoia as a reported side effect. But, it's also a side effect of psychosis, which is what I assume you are taking the saphris FOR, so it could just be that the saphris isn't fully up and running yet, and this "pseudo s.e." will go away in a few days.... If you get what I'm saying.

I find risperdal to be the Awesome also. It is certainly possible that if the saphris doesn't suit you, work as well, or whatnot, that you can go back to the risperdal. But be prepared for it to work differently (and possibly less effectively, as well) at a lower dose. And I'd give the saphris some time first.

What s.e. caused you to switch in the first place? And what dose were you on? And did you ever try invega (risperdol metabolite, which rarely, extremely rarely, avoids SOME risperdal s.e.'s, but hardly any).

Anna
BP I, Most Recent Episode Depressed, like suicidally depressed.

Currently on: neurontin,. seroquel, tienaptine, NAC, lithium, temazepam, latuda, provigil, a bunch of health meds/supps to deal w/ s.e. of crazy meds. (metformin, armour thyroid, Vit B 12 shots, magnesium, the list goes on, sigh, I feel like an OLD person, heh). Yeah, i am on a lot of crazy meds.

Revenge Strategist Extraordinare since 2011... Yes, you may contact me for services/ideas.

#3 Guest_Vapourware_*

Guest_Vapourware_*
  • Guests

Posted 05 January 2011 - 12:59 AM

From what I've read, AAPs can kick in as quickly as a few days, but it all depends on the person. The paranoia could be med-induced or be a lingering symptom of illness, it's hard to tell on such a short timeframe though.

Whether or not you can switch back to Risperdal depends on the side effects you experienced while on it and the exact nature of the reasons why you switched. With any drug, it's always a balance between how tolerable the side effects are in comparison to the effectiveness of the drug. You'd want something that lessens your symptoms and makes your life better, without unduly impacting on your life.

Anna brought up Invega which might be an option for you if you liked Risperdal, they are fairly similar drugs although dosing on Invega is less flexible [it comes in 3mg increases].

#4 sylvan

sylvan

    Pill Party

  • Admin
  • 4166 posts

Posted 05 January 2011 - 07:56 PM

For me, it depends on the AAP. Abilify took several weeks to kick in. Zyprexa just takes a couple of days, usually two at the most. Everything else is somewhere in between these two. I'd give Saphris a week if I could. That is if you can stand it. If you can't there is no harm at all in calling your doctor and saying that the Saphris isn't working and you'd rather go back to the Risperdal until your next appointment, when you can discuss this again.

It has been a year since one of the best people that I've ever had the pleasure of knowing passed away. He was strong, intelligent, caring, and honest. I had the honor of calling him Daddy. I will miss both my parents for as long as I live. I hope that I can be even half as good of a spouse, parent, and friend as the two of them were. Life is now forever changed for me. It will never be like it was. That doesn't mean it will all be bad, it will just be different.


#5 Maddy

Maddy

    Shadow of nothing

  • Inmate Emeritus
  • Pip
  • 3970 posts

Posted 05 January 2011 - 10:20 PM

For me it depends on the AAP. Seroquel takes longer than Saphris, etc.
Usually within a week for most. At least for me.
As always, YMMV.

I <3 my meds!
DX: undifferentiated schizophrenia
RX: Fanapt, Topamax, Ativan, Celexa

Past RX: Paxil, Prozac, Zoloft, Lexapro, Remeron, Strattera, Trazodone, Lamictal, Neurontin, Depakote, Lithium, Vistaril, Buspar, Clonidine, Tegretol, Gabitril, Keppra, Depakene, Seroquel, Zyprexa, Haldol, Abilify, Saphris, Adderall, Valium, Primidone. I know there are others I've forgotten over the years.
Boards I mod: Schizophrenia & Various Psychoses, Hormone & Glandular Problems, any others as needed.


#6 rwalters22

rwalters22

    Member

  • Member
  • Pip
  • 6 posts

Posted 06 January 2011 - 08:05 AM

Hello to all who replied I still feel have those paranoid feelings and I rememebr the risperdal took affect in about 3 days my paranoia was gone and the reason i stopped in the first place was it felt like i was going to go into convulsions but that was at the 10 mg dose I was perfect at 5 mg but agreed to go to 10 because I felt it would help me even more but it was just to strong so i know if i was at 5mg i would be good. The problem is I cant afford to see my psychiatrist so i have to go to the family doc or clinic which supplied me with the saphris. I am pretty sure my family doc could prescribe risperdal if I tell him the situation.





The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.